Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS Norman, OK

June 14, 20107 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 14, 2010, 11:18 PM CDT for 7 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2010, 11:18 PM CDT (04:18 UTC)
Expired
Jun 15, 2010, 2:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Garvin County, OK, Hughes County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WGUS54 KOUN 150418
FFWOUN
OKC049-063-087-099-123-125-133-150715-
/O.NEW.KOUN.FF.W.0013.100615T0418Z-100615T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
  PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
  EXTREME WESTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...
  GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  MURRAY COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 215 AM CDT

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY   
HEAVY RAIN FROM THUNDERSTORMS LOCATED FROM WEST OF KONAWA... TO NEAR 
STRATFORD AND PAULS VALLEY... TO NEAR ELMORE CITY. ADDITIONAL 
RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE ON ALREADY SATURATED 
AND POSSIBLY FLOODED GROUND. THIS RAIN WILL EXACERBATE THOSE AREAS 
THAT ARE ALREADY EXPERIENCING PROBLEMS AND CAUSE ADDITIONAL PROBLEMS 
IN THOSE AREAS WHERE WATER HAD RECEDED. THE TURNER FALLS AREA MAY BE 
PARTICULARLY VULNERABLE TO THIS ADDITIONAL RAIN.

* LOCATIONS IN THE WARNING INCLUDE ADA...ANTIOCH...ASHER...BYARS...
  BYNG...DAVIS...DOUGHERTY...ELMORE CITY...FITTSTOWN...FITZHUGH...
  FOSTER...FRANCIS...HENNEPIN...HICKORY...JESSE...KONAWA...LAKE OF
  THE ARBUCKLES...PAOLI...PAULS VALLEY...ROFF...ROSEDALE...SASAKWA...
  SCULLIN...ST. LOUIS...STONEWALL...STRATFORD...SULPHUR...
  TROUSDALE...VANOSS...WANETTE...WHITEBEAD AND WYNNEWOOD.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 49 AND 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

&&

LAT...LON 3452 9652 3452 9686 3439 9705 3460 9756
      3462 9756 3495 9721 3493 9719 3494 9714
      3502 9714 3505 9711 3516 9647

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:25 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 14, 7:25 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT MON JUN 14 2010

.AVAITION...
DIFFICULT CEILING FORECAST WITH CONVECTIVE DEBRIS AND ADDITIONAL
CONVECTION MOVING INTO THE REGION FROM TEXAS PANHANDLE. GREATEST
CHANCE FOR ADDITIONAL STORMS WILL BE ACROSS ALL TERMINALS EXCEPT FOR
KGAG/KWWR. PROLONGED RAIN LIKELY NEAR AND EAST OF KSPS. FOG COULD BE
AN ISSUE LATE TONIGHT WITH SATURATED CONDITIONS AND LIGHT WIND. WILL
NOT GET TOO AGGRESSIVE...BUT WILL BRING IN MVFR FOG LATE TONIGHT
THROUGH THE FIRST PART OF TOMORROW MORNING. IMPROVING CONDITIONS
EXPECTED TOWARD AND AFTER 18Z TOMORROW.

&&

.UPDATE...
EXPANDED FLASH FLOOD WATCH ACROSS SOUTHEAST OKLAHOMA TO ACCOUNT
FOR POTENTIAL OVER THAT AREA. HEAVY RAIN FOCUS EXPECTED TO SHIFT
SOUTH BY LATE EVENING AND OVERNIGHT. LOW-LEVEL JET IS PROGD TO BE
WEAKER OVERNIGHT TONIGHT...WITH MAIN CONVERGENCE/MOISTURE
TRANSPORT OVER SOUTH-CENTRAL INTO SOUTHEAST OKLAHOMA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  87  72  93 / 100  30  30  20
HOBART OK         66  90  70  94 /  80  30  30  10
WICHITA FALLS TX  71  94  74  97 / 100  30  30  10
GAGE OK           63  86  68  93 /  40  20  20  20
PONCA CITY OK     64  85  70  90 /  80  20  20  30
DURANT OK         74  93  74  93 / 100  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ008-012-013-
     016>048-050>052.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ083>090.

&&

11/25
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUN 14 2010

OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS ALL OF WESTERN NORTH TEXAS AND MUCH OF SOUTHERN AND CENTRAL
OKLAHOMA. HEAVY RAINFALL AND SIGNIFICANT FLOODING ALSO WILL BE AN
ONGOING CONCERN.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM ERICK TO
CLINTON TO STILLWATER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THE OVERNIGHT HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
CENTRAL OKLAHOMA SHOULD PLAN FOR CONTINUING FLOODING OPERATIONS AT
LEAST THROUGH EARLY OR MID AFTERNOON. SPOTTER GROUPS AND EMERGENCY
MANAGEMENT PERSONNEL IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR
POTENTIAL SEVERE WEATHER OPERATIONS THIS AFTERNOON AND OVERNIGHT.

DISCUSSION...
WIDESPREAD HEAVY THUNDERSTORMS WILL DECREASE IN NUMBER AND INTENSITY
FROM THE OKLAHOMA CITY AREA NORTHEASTWARD INTO NORTHEASTERN
OKLAHOMA... NORTHEAST OF A NEARLY-STATIONARY OUTFLOW BOUNDARY THAT
EXTENDED FROM JUST NORTH OF ALTUS AND LAWTON... TO JUST SOUTH OF
CHICKASHA... TO JUST NORTH OF ADA AT MIDDAY. THE RISK OF SEVERE
WEATHER WILL BE MINIMAL WITH THESE STORMS... BUT THE CONTINUED
LIKELIHOOD OF HEAVY RAIN... ON TOP OF 6 TO 10 INCHES OF RAIN WHICH
ALREADY HAS FALLEN OVERNIGHT AND THIS MORNING... WILL MAINTAIN A
RISK OF SERIOUS AND POTENTIALLY DANGEROUS FLASH FLOODING ACROSS MUCH
OF THE OKLAHOMA CITY AREA THROUGH THE EARLY AFTERNOON.

THE FLASH FLOODING POTENTIAL WILL LESSEN DURING THE AFTERNOON... BUT
THE OUTFLOW BOUNDARY WILL PERSIST ACROSS SOUTHERN OKLAHOMA INTO THE
AFTERNOON AND EVENING. WARM MOIST AND UNSTABLE AIR PREVAILS
SOUTH OF THE BOUNDARY... AND FURTHER DESTABILIZATION IS LIKELY WITH
DAYTIME HEATING. MORE THUNDERSTORMS WILL LIKELY DEVELOP THIS
AFTERNOON NEAR THE OUTFLOW BOUNDARY AS IT DRIFTS SLOWLY SOUTH ACROSS
SOUTHERN OKLAHOMA AND TOWARD WESTERN NORTH TEXAS. INSTABILITY AND
DEEP-LAYER WIND SHEAR WILL BE SUFFICIENT TO SUPPORT ISOLATED SEVERE
THUNDERSTORMS. THE STRONGER STORMS... POSSIBLY INCLUDING
SUPERCELLS... WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN
GOLFBALLS... WINDS IN EXCESS OF 65 MPH... AND POSSIBLY A FEW
TORNADOES. THE SEVERE WEATHER RISK WILL BE GREATEST OVER WESTERN
NORTH TEXAS AND FAR SOUTHWESTERN OKLAHOMA FROM MID AFTERNOON THROUGH
MID EVENING. THE STORMS WILL LIKELY ORGANIZE INTO ONE OR MORE
COMPLEXES LATER THIS EVENING AND WILL SPREAD EAST OVERNIGHT. AS A
RESULT THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL INCREASE
AGAIN THIS EVENING AND OVERNIGHT... ESPECIALLY ACROSS WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
THE FLASH FLOOD DANGER CANNOT BE OVERSTATED IN THE OKLAHOMA CITY
AREA. MAJOR FLOODING IS OCCURRING... AND WILL LIKELY CONTINUE AT
LEAST THROUGH THE EARLY TO MID AFTERNOON. ALL UNNECESSARY TRAVEL IS
DISCOURAGED INTO OR THROUGH THE OKLAHOMA CITY AREA AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY TUESDAY MORNING...
ESPECIALLY OVER NORTHERN TEXAS AND SOUTHERN OKLAHOMA... WITH
THE RISK OF FLOODING RAINS CONTINUING. STORMS WILL LIKELY WEAKEN OR
DISSIPATE DURING THE MORNING HOURS... BUT SCATTERED STORMS MAY
REFORM DURING THE AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE INTO WEDNESDAY... WITH DRY WEATHER THEN EXPECTED FROM
THURSDAY THROUGH THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

24

In the hours before

Special weather statement, Jun 14, 10:43 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT MON JUN 14 2010

OKZ026-030>032-150430-
LINCOLN OK-POTTAWATOMIE OK-SEMINOLE OK-HUGHES OK-
1043 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...LINCOLN...
POTTAWATOMIE AND SEMINOLE COUNTIES.

AT 1043 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHANDLER TO 13 MILES SOUTH OF TRIBBEY...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3508 9606 3505 9714 3588 9710 3594 9662
      3541 9661 3540 9655 3544 9657 3546 9655
      3544 9650 3546 9647 3546 9643 3530 9643
      3530 9599 3528 9598
Local storm report, Jun 14, 10:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      LAWTON                  34.60N 98.42W
06/14/2010                   COMANCHE           OK   BROADCAST MEDIA

            STRANDED MOTORISTS DUE TO HIGH WATER

1040 PM     FLASH FLOOD      LAWTON                  34.60N 98.42W
06/14/2010                   COMANCHE           OK   BROADCAST MEDIA

            SEVERAL ROADS IMPASSABLE DUE TO HIGH WATER

&&

HLUCHAN
Special weather statement, Jun 14, 10:56 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT MON JUN 14 2010

OKZ039>041-045-046-TXZ090-150430-
JEFFERSON OK-MURRAY OK-GARVIN OK-CARTER OK-STEPHENS OK-CLAY TX-
1056 PM CDT MON JUN 14 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLAY...GARVIN...
JEFFERSON...MURRAY AND STEPHENS COUNTIES.

AT 1056 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTH OF VELMA...TO JUST EAST OF WAURIKA...TO 3 MILES WEST OF
BLUEGROVE...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3358 9840 3460 9756 3455 9720 3397 9764
      3398 9768 3385 9785 3388 9797 3360 9797
Local storm report, Jun 14, 11:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1107 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FLASH FLOOD      OKLAHOMA CITY           35.47N 97.51W
06/14/2010                   OKLAHOMA           OK   LAW ENFORCEMENT

            HIGH WATER AT S MAY BETWEEN SW 23RD AND 21ST

&&

HLUCHAN
Local storm report, Jun 14, 11:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      OKLAHOMA CITY           35.47N 97.51W
06/14/2010                   OKLAHOMA           OK   LAW ENFORCEMENT

            HIGH WATER NW 139TH AND N MCARTHUR BLVD.

&&

HLUCHAN
Local storm report, Jun 14, 11:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      OKLAHOMA CITY           35.47N 97.51W
06/14/2010                   OKLAHOMA           OK   LAW ENFORCEMENT

            HIGH WATER 3600 BLOCK NE 122ND

&&

HLUCHAN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:24 PM CDTAreal Flood WarningOUNCanadian, Lincoln, Logan, Oklahoma, Payne12 hr
Jun 14, 8:00 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne45 min
Jun 14, 8:29 PM CDTRiver Flood WarningOUNLogan, Payne18 hr
Jun 14, 8:48 PM CDTFlash Flood WarningOUNCanadian, Lincoln, Logan, Oklahoma4 hr
Jun 14, 8:59 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma46 min
Jun 14, 9:41 PM CDTFlash Flood WarningOUNComanche, Grady, Stephens3 hr
Jun 14, 10:53 PM CDTFlash Flood WarningOUNLincoln, Pottawatomie, Seminole3 hr
Jun 15, 12:42 AM CDTAreal Flood WarningOUNComanche, Grady, Stephens6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.